Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 441, NWS Jackson, MS

June 10, 2011Lamar County, Marion County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 10, 2011, 7:28 PM CDT for Lamar County, Marion County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2011, 7:28 PM CDT (00:28 UTC)
Expired
Jun 10, 2011, 7:58 PM CDT
In force
30 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Lamar County, MS, Marion County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2011-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 668 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2011-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
668 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1631 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

317 
WUUS54 KJAN 110028
SVRJAN
MSC073-091-110115-
/O.NEW.KJAN.SV.W.0441.110611T0028Z-110611T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
728 PM CDT FRI JUN 10 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF SANDY HOOK...
  SOUTHWESTERN LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...

* UNTIL 815 PM CDT

* AT 728 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR BAXTERVILLE MOVING SOUTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

&&

LAT...LON 3101 8984 3106 8984 3115 8964 3103 8950
      3102 8952 3102 8954 3100 8955 3100 8983
TIME...MOT...LOC 0028Z 054DEG 7KT 3106 8963

$$

MRM
1 follow-up statement
499 
WWUS54 KJAN 110058
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
758 PM CDT FRI JUN 10 2011

MSC073-091-110108-
/O.CAN.KJAN.SV.W.0441.000000T0000Z-110611T0115Z/
LAMAR MS-MARION MS-
758 PM CDT FRI JUN 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION AND
SOUTHWESTERN LAMAR COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.

LAT...LON 3101 8984 3106 8984 3115 8964 3103 8950
      3102 8952 3102 8954 3100 8955 3100 8983
TIME...MOT...LOC 0058Z 054DEG 7KT 3103 8969

$$

MRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:46 PM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, Jun 10, 3:46 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
346 PM CDT FRI JUN 10 2011

...THE HEAT IS RETURNING TO THE REGION...

.UPDATE...HAVE UPDATED THE FORECAST TO REFLECT THE DIMINISHING
COVERAGE OF CONVECTION THIS EVENING. ISOLATED STORMS WILL REMAIN FOR
THE NEXT COUPLE OF HOURS BUT THE RISK OF SEVERE IS DECREASING
RAPIDLY WITH THE APPROACH OF SUNSET. STILL LOOKING FOR THE AREA TO
BE RAIN FREE BY 10 PM.

&&

.DISCUSSION...CONVECTION HAS HAD A LATER START TODAY...BUT THERE
ARE SOME CONVECTIVE CLUSTERS ONGOING ACROSS SOUTHERN AL WHICH ARE
MOVING WESTWARD AND SHOULD INTERACT WITH TOWERING CU ACROSS THE
E-CENTRAL/SE PORTION OF THE CWA LATER THIS AFTERNOON/EVE. CURRENT
POP FORECAST HANDLES THIS WITH LINGERING ACTIVITY GOING UNTIL 8-9
PM. SAME THINKING GOES FOR THE INTENSITY OF THIS ACTIVITY...THERE
REMAINS ENOUGH LAPSE RATE OUT THERE TO SUPPORT SOME STRONG STORMS
WITH A COUPLE SVR STORMS NOT OUT OF THE QUESTION.

LOOK FOR SKIES TO CLEAR WITH ANY CONVECTIVE DEBRIS ALSO GOING AWAY
BY 10 PM. OVERNIGHT LOWS WILL BE SIMILAR TO THIS MORNING AND GUID
WAS PRETTY GOOD. HOWEVER...DID OPT TO LOWER A SITE OR TWO BASED OFF
PERSISTENCE.

SATURDAY WILL BE VERY SIMILAR TO TODAY. THE CONVECTIVE ACTIVITY WILL
BE ISOLATED AND WAIT UNTIL LATER IN THE AFTERNOON TO FIRE AND MAINLY
OCCUR ACROSS THE SE/S PORTION. STEEP LAPSE RATES WILL AGAIN EXIST
AND LIKE TODAY...A FEW STRONG/POSSIBLE SVR STORM COULD OCCUR. SFC
TEMPS WILL BE IN THE MID 90S AND THIS WILL SERVE TO SUPPORT A BIT
MORE INSTABILITY THAN TODAY ALONG WITH MORE INVERTED V SOUNDING
PROFILES.

FOR SUN-WED...THINGS BECOME MORE INTERESTING AND HOTTER. BY LATER IN
THE WEEKEND...WE WILL SEE THE UPPER RIDGE BUILD A BIT TO OUR WEST
AND PLACE US ON THE EASTERN PERIPHERY OF THIS FEATURE. THIS RIDGE
WILL NOT BE AS AMPLIFIED/STRONG AS LAST WEEK...BUT WILL SERVE TO
HEAT THINGS UP IN THE LOWER LEVELS. LOOK FOR TEMPS TO RANGE FROM
95-98...IF NOT A TAD WARMER IF THINGS SET UP JUST RIGHT. LOW LEVEL
TRAJECTORIES WILL HAVE SOME SORT OF NORTHERLY COMPONENT AND THAT
USUALLY LEADS TO 95-100 DEGREES. AT THIS TIME...TWEAKED GUID UP A
BIT...BUT DID NOT GET TOO AGGRESSIVE DUE TO PERSISTENT CONVECTIVE
CHANCES. ON THAT NOTE...THE SUN-WED PERIOD LOOKS TO BE A BIT ACTIVE
IN THE CONVECTIVE DEPARTMENT. AT THIS TIME...POPS ARE ONLY RUNNING
20-30%...BUT WITH ANY STORM...THE POTENTIAL WILL EXIST FOR SVR
WEATHER. THE DEVELOPING NW FLOW TYPICALLY SUPPORTS MORE ACTIVE
SUMMER TYPE STORMS AS LAPSE RATES WILL BE VERY STEEP.
ADDITIONALLY...GUID IS INDICATING A WEAK(BUT PERSISTENT) SFC TROUGH
LINGERING ACROSS A PORTION OF THE CWA NEXT WEEK. THIS WILL SERVE TO
PROVIDE A LOW LEVEL FOCUS AND USUALLY RESULTS IN VERY WARM TEMPS.
THE COMBINATION OF UPPER 90S TEMPS...STEEP LAPSE RATES...SBCAPE 3000
J/KG AND POTENTIALLY SOME MID LEVEL FLOW >20KTS...WILL LEAD TO SVR
STORMS. AT THIS TIME...BEING ON THE EDGE OF THE UPPER RIDGE MAKES IT
A TOUGH FORECAST BECAUSE IT WILL BE A FINE LINE BETWEEN NO STORMS
AND SVR STORMS. EITHER WAY...THE POTENTIAL IS THERE AND WE WILL
BEGIN TO MENTION THIS RISK FOR AT LEAST ISO SVR STORMS SUN-WED IN
THE HWO.
/CME/

&&

.AVIATION...VFR CONDITIONS WILL CONTINUE TO PREVAIL INTO TONIGHT.
EXPECT CONVECTION TO END SHORTLY AFTER SUNSET THIS EVENING...WITH
PATCHY FOG FORMING TOWARD DAY BREAK EARLY SATURDAY MORNING. /19/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CME/19/03
Hazardous weather outlook, Jun 10, 2:46 PM CDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
246 PM CDT FRI JUN 10 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
112000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
246 PM CDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY...

A FEW STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
LOCATIONS MAINLY ALONG AND SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR
THIS AFTERNOON INTO THE EARLY EVENING...AND AGAIN SATURDAY AFTERNOON
AND EARLY EVENING. THE MAIN RISK WITH THE MOST INTENSE STORMS DURING
THESE TIMES WILL BE HAIL AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY...

ISOLATED STRONG AND SEVERE STORMS WILL BE POSSIBLE EACH AFTERNOON
FROM SUNDAY THROUGH WEDNESDAY. HAIL AND DAMAGING WINDS WILL BE THE
PRIMARY HAZARDS WITH THE MOST INTENSE STORMS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

19

In the hours before

Local storm report, Jun 10, 6:31 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
631 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     HAIL             BROOKLYN                31.06N 89.19W
06/10/2011  E0.88 INCH       FORREST            MS   EMERGENCY MNGR

            DIME AND NICKEL SIZED HAIL WAS REPORTED IN BROOKLYN.

&&

27
Special weather statement, Jun 10, 6:49 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
649 PM CDT FRI JUN 10 2011

MSZ056-110020-
SMITH MS-
649 PM CDT FRI JUN 10 2011

SEVERAL STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WERE LOCATED BETWEEN MIZE AND RALEIGH
AT 648 PM CDT...MOVING WEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHERN SMITH COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3179 8965 3200 8965 3206 8945 3188 8935
TIME...MOT...LOC 2348Z 070DEG 9KT 3192 8956

MRM
Local storm report, Jun 10, 6:58 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
658 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     TAYLORSVILLE            31.83N 89.43W
06/10/2011                   SMITH              MS   EMERGENCY MNGR

            POWER OUTAGES...MANY TREES DOWN. REPORTED BY SMITH COUNTY
            CD

&&

BURSE
Special weather statement, Jun 10, 7:06 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
706 PM CDT FRI JUN 10 2011

MSZ072-110035-
MARION MS-
706 PM CDT FRI JUN 10 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF COLUMBIA AT 707 PM
CDT...MOVING WEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL MARION COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3115 8981 3134 8988 3136 8976 3120 8970
TIME...MOT...LOC 0007Z 073DEG 7KT 3126 8978

MRM
Special weather statement, Jun 10, 7:20 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
720 PM CDT FRI JUN 10 2011

MSZ055-110050-
SIMPSON MS-
720 PM CDT FRI JUN 10 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER SANATORIUM AT 720 PM CDT...MOVING
SOUTHWEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN EASTERN SIMPSON COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3180 8979 3192 8992 3201 8980 3188 8968
TIME...MOT...LOC 0020Z 050DEG 7KT 3190 8978

MRM
Special weather statement, Jun 10, 7:26 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
726 PM CDT FRI JUN 10 2011

MSZ072-073-110055-
LAMAR MS-MARION MS-
726 PM CDT FRI JUN 10 2011

A CLUSTER OF STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS WAS BETWEEN PICKWICK AND BAXTERVILLE
AT 726 PM CDT...MOVING SOUTHWEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN SOUTHEASTERN MARION AND SOUTHWESTERN LAMAR COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3101 8983 3109 8985 3119 8960 3105 8947
      3102 8951 3102 8954 3100 8955 3100 8974
TIME...MOT...LOC 0026Z 050DEG 7KT 3106 8962

MRM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:06 PM CDTSpecial Weather StatementJANMarion29 min
Jun 10, 7:20 PM CDTSpecial Weather StatementJANSimpson30 min
Jun 10, 7:26 PM CDTSpecial Weather StatementJANLamar29 min
Jun 11, 1:17 PM CDTSpecial Weather StatementJANLeake28 min
Jun 11, 2:19 PM CDTSpecial Weather StatementJANAdams31 min
Jun 11, 3:40 PM CDTSpecial Weather StatementJANAdams45 min
Jun 11, 4:04 PM CDTSpecial Weather StatementJANAdams46 min
Jun 11, 4:55 PM CDTSpecial Weather StatementJANLincoln45 min
Jun 11, 6:53 PM CDTSpecial Weather StatementJANJefferson Davis42 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.